Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 21, 2005, 10:48 PM CDT for Fulton County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 10:48 PM CDT (03:48 UTC)
- Expired
- Apr 21, 2005, 11:46 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 220349 SVRILX ILC057-220445- /O.NEW.KILX.SV.W.0033.050422T0348Z-050422T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1048 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1145 PM CDT * AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR TABLE GROVE...OR ABOUT 12 MILES WEST OF LEWISTOWN...AND WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CUBA CANTON FAIRVIEW OTHER LOCATIONS IN THE WARNING INCLUDE...SMITHFIELD...FIATT... BERNADOTTE...ELLISVILLE...MARIETTA AND NORRIS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4035 9045 4029 9029 4061 8994 4070 9039 $$ SMITH
3 follow-up statements
000 WWUS53 KILX 220401 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1100 PM CDT THU APR 21 2005 ILC057-220445- /O.CON.KILX.SV.W.0033.000000T0000Z-050422T0445Z/ FULTON- 1100 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR FULTON COUNTY... AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BERNADOTTE...OR ABOUT 10 MILES WEST OF LEWISTOWN...MOVING NORTHEAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CUBA. FAIRVIEW. MARIETTA. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4035 9045 4029 9029 4064 8998 4070 9039 $$ SMITH
000 WWUS53 KILX 220426 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1125 PM CDT THU APR 21 2005 ILC057-220445- /O.CON.KILX.SV.W.0033.000000T0000Z-050422T0445Z/ FULTON- 1125 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR FULTON COUNTY... AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FIATT...OR ABOUT 9 MILES WEST OF CANTON...MOVING NORTHEAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... LEWISTOWN. CUBA. ST. DAVID. FAIRVIEW. CANTON. OTHER LOCATIONS AFFECTED INCLUDE...SMITHFIELD...BRYANT...ELLISVILLE AND NORRIS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4042 9043 4036 9008 4065 8999 4071 9040 $$ SMITH
000 WWUS53 KILX 220446 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1146 PM CDT THU APR 21 2005 ILC057-220456- /O.EXP.KILX.SV.W.0033.000000T0000Z-050422T0445Z/ FULTON- 1146 PM CDT THU APR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY HAS BEEN ALLOWED TO EXPIRE AT 1145 PM CDT... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4042 9043 4036 9008 4065 8999 4071 9040 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:30 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 21, 9:30 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 930 PM CDT THU APR 21 2005 .DISCUSSION... ELEVATED THUNDERSTORMS HAVE BEEN REDEVLOPING OVER CENTRAL ILLINOIS THIS EVENING AS STRONG ASCENT AHEAD OF THE MISSOURI SHORTWAVE OVERSPREADS THE AREA. HAIL WILL CONTINUE TO BE THE THREAT WITH THE STRONGER STORMS...WITH ALL OF THE ACTIVITY HERE AND WESTWARD EXPANDING INTO AN MCS LATER ON. CURRENT HIGH POPS LOOK GOOD AND DO NOT SEE ANY UPDATES TO THE CURRENT FORECASTS NEEDED FOR NOW. && .PREV DISCUSSION... SEVERAL FORECAST CONCERNS THIS AFTERNOON...THE FIRST OF WHICH IS CONVECTION THIS EVENING THRU FRIDAY. WW OUT FOR THE FAR SW CWA WITH ONGOING TS MOVING ACROSS SOUTHERN IA/NORTHERN MO. EXPECT THIS ACTIVITY TO CONTINUE MOVING EAST/NORTHEAST REACHING THE WESTERN CWA LATE THIS AFTERNOON. AS THE SHORTWAVE MOVES INTO THE PLAINS...MORE ACTIVITY EXPECTED TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. ANY OF WHICH HAS THE POTENTIAL TO BECOME SEVERE...HOWEVER BEST CHANCES FOR SVR WILL BE EARLY WITH HVY RAIN BECOMING THE GREATER THREAT OVERNIGHT. PLAN ON MENTIONING SVR POSSIBILITY IN WESTERN AREAS THIS EVENING WITH HVY RAIN MENTIONED ELSEWHERE. DEPENDING ON THE EXACT TRACK OF THE SFC LOW...DRY SLOT MAY WRAP INTO THE SOUTHERN SECTIONS OF THE CWA TOWARD SUNRISE AND FRI MORNING. NOT GOING TO TRY TO TIME THIS FEATURE WITH THIS CYCLE BUT A PERIOD OF DRY WEATHER... ESPECIALLY SOUTH IS POSSIBLE BEFORE ANOTHER ROUND OF SHOWERS AND TS ON FRI. AREA AGAIN UNDER SLIGHT RISK FOR SVR FRI BUT THINK THE BEST CHANCE FOR ANY SVR STORMS WILL BE ACROSS THE SOUTHEAST THIRD OR SO OF THE CWA. EXPECT PRECIP TO BEGIN DIMINISHING ACROSS THE NORTHWEST DURING THE AFTERNOON FRI AND ACROSS THE REST OF THE CWA FRI EVENING. COLD AIR WILL BEGIN TO WRAP IN BEHIND THE LOW AND FALLING TEMPS FRI AFTERNOON FOR THE NW CWA LOOK REASONABLE. CLOSED UPPER LOW SPINS ACROSS THE SOUTHERN LAKES SAT AND SUN BEFORE SLOWLY MOVING EAST TO NEW ENGLAND EARLY NEXT WEEK. MAYBE ENOUGH INSTABILITY WITH COLD AIR ALOFT FOR SOME AFTERNOON SHOWERS SAT OR SUN BUT WILL MAINTAIN DRY FORECAST FOR NOW. AS THE SFC LOW PULLS EAST FRI NIGHT AND SAT IT CONTINUES TO DEEPEN AND SATURDAY SHAPING UP TO BE A WINDY DAY AS WELL AS COLD. SUNDAY MORNING LIKELY TO SEE FREEZING TEMPERATURES IN THE LOWER 30S AND PROBABLY SOME POCKETS OF UPPER 20S. UNCERTAIN IF TEMPS WILL DROP THAT LOW SUNDAY MORNING FOR TWO REASONS...CLOUD COVER AND WHETHER THE WINDS WILL DROP OFF ENOUGH. SO ALTHOUGH FROST POSSIBLE THAT MORNING...WILL HOLD OFF MENTION THIS ISSUANCE. UPPER TROF ACROSS THE EAST APPEARS TO MAINTAIN ITSELF THROUGH THE END OF NEXT WEEK WITH ANOTHER SYSTEM SWINGING ACROSS THE LAKES REGION MID WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && 04
Hazardous weather outlook, Apr 21, 11:45 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL ISSUED BY NWS CHICAGO/ROMEOVILLE IL 1145 AM CDT THU APR 21 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-221100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1145 AM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...MAINLY FOR LATE THIS EVENING AND OVERNIGHT. AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL SYSTEM...WILL LIFT TOWARD THE REGION LATER THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON. THE STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATE THIS EVENING AND CONTINUE OVERNIGHT. THE MAIN SEVERE WEATHER THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL... PRIMARILY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF THUNDERSTORMS WILL LINGER INTO FRIDAY UNTIL THE LOW PRESSURE SYSTEM EXITS TO THE EAST. SOME OF THESE THUNDERSTORMS MAY BE SEVERE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY AFTER 7 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.
In the hours before
Special weather statement, Apr 21, 6:33 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 633 PM CDT THU APR 21 2005 ILZ040-047-049-050-220000- CASS-MORGAN-SCHUYLER-SCOTT- INCLUDING THE CITIES OF...JACKSONVILLE 633 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 176 FOR PORTIONS OF CENTRAL ILLINOIS. THE COUNTIES THAT ARE CLEARED FROM THE WATCH INCLUDE... IN CENTRAL ILLINOIS... SCHUYLER CASS SCOTT MORGAN THE THREAT FOR SEVERE WEATHER HAS ENDED OVER THESE AREAS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CHURCHILL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 57 min |
| Apr 22, 3:10 PM CDT | Tornado Warning | ILX | Macon | 35 min |
| Apr 22, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.